Alert archive / West Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 16, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 12, 2015, 11:57 PM EDT for Mercer County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2015, 11:57 PM EDT (03:57 UTC)
- Expired
- Jul 13, 2015, 3:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Mercer County, WV
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
126
WGUS51 KRNK 130357
FFWRNK
WVC055-130700-
/O.NEW.KRNK.FF.W.0016.150713T0357Z-150713T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1157 PM EDT SUN JUL 12 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 300 AM EDT
* AT 1153 PM EDT...HEAVY RAIN AND THUNDERSTORMS MOVED THROUGH MUCH
OF MERCER COUNTY BETWEEN 10 PM AND 11 PM EDT THIS EVENING.
RAINFALL OF UP TO 1/2 INCH OR MORE FELL DURING THIS TIME FRAME IN
MANY SPOTS . ANOTHER AREA OF THUNDERSTORMS WITH HEAVY RAINFALL WAS
MOVING TOWARD THE COUNTY FROM THE NORTHWEST WITH ADDITIONAL HEAVY
RAINFALL LIKELY TO IMPACT MUCH OF THE COUNTY ONCE AGAIN. ANOTHER
1/2 TO 1 INCH OF RAIN IS LIKELY DURING THE NEXT HOUR. THE GROUND
IN THE AREA IS SATURATED AND ADDITIONAL HEAVY RAINFALL WILL
QUICKLY RESULT IN FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3742 8131 3742 8128 3746 8131 3747 8128
3750 8126 3751 8121 3757 8120 3760 8114
3758 8109 3743 8086 3738 8088 3735 8085
3735 8086 3732 8089 3729 8097 3730 8099
3728 8110 3724 8122 3734 8136
$$
RAB3 follow-up statements
297
WGUS71 KRNK 130450
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1250 AM EDT MON JUL 13 2015
WVC055-130700-
/O.CON.KRNK.FF.W.0016.000000T0000Z-150713T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
1250 AM EDT MON JUL 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
MERCER COUNTY...
AT 1244 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY
RAINFALL CONTINUE ACROSS THE NORTHERN PART OF MERCER COUNTY...WHILE
RAINFALL HAS DIMINISHED ACROSS THE SOUTHERN AREAS. RAINFALL OF 1 TO
1.25 INCHES HAS FALLEN ACROSS THE EAST CENTRAL PART OF THE COUNTY
FROM NEAR PRINCETON TO ATHENS DURING THE PAST HOUR...WITH SOMEWHAT
LESSER AMOUNTS ELSEWHERE. THE GROUND IN THE AREA IS SATURATED FROM
RECENT HEAVY RAINFALL AND ADDITIONAL RAINFALL WILL QUICKLY RESULT IN
RUNOFF INTO AREA CREEKS AND STREAMS. FLASH FLOODING REMAINS
POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3742 8131 3742 8128 3746 8131 3747 8128
3750 8126 3751 8121 3757 8120 3760 8114
3758 8109 3743 8086 3738 8088 3735 8085
3735 8086 3732 8089 3729 8097 3730 8099
3728 8110 3724 8122 3734 8136
$$
RAB941
WGUS71 KRNK 130558
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
158 AM EDT MON JUL 13 2015
WVC055-130700-
/O.CON.KRNK.FF.W.0016.000000T0000Z-150713T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
158 AM EDT MON JUL 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
EASTERN MERCER COUNTY...
AT 156 AM EDT...RAINFALL HAS DIMINISHED OR ENDED ACROSS THE WARNED
AREA. LOCALIZED RAINFALL UP TO 2 INCHES FELL BETWEEN 10 PM AND 1 AM
IN THE EASTERN PART OF THE COUNTY FROM JUST WEST OF GLEN LYN TO NEAR
PRINCETON AND ATHENS. CONSIDERABLE RUNOFF REMAINS LIKELY IN THIS
AREA WITH FLASH FLOODING STILL POSSIBLE. FOR THE WESTERN PART OF THE
COUNTY...THE FLASH FLOOD WARNING HAS BEEN REMOVED AT THIS TIME.
BE ADVISED...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING TO
THE NORTHWEST IN WESTERN WEST VIRGINIA AND EASTERN KENTUCKY AND
COULD SPREAD BACK INTO THIS AREA LATER TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3738 8088 3735 8085 3735 8086 3732 8089
3729 8097 3730 8099 3728 8110 3724 8122
3737 8110 3745 8104 3751 8099 3743 8086
$$
RAB220
WGUS71 KRNK 130635
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
235 AM EDT MON JUL 13 2015
WVC055-130643-
/O.CAN.KRNK.FF.W.0016.000000T0000Z-150713T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
235 AM EDT MON JUL 13 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MERCER COUNTY HAS BEEN
CANCELLED...
THE HEAVY RAIN HAS ENDED AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3738 8088 3735 8085 3735 8086 3732 8089
3729 8097 3730 8099 3728 8110 3724 8122
3737 8110 3745 8104 3751 8099 3743 8086
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 7:31 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 12, 7:31 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 731 PM EDT SUN JUL 12 2015 .SYNOPSIS... A WEAK WARM FRONT WILL LIFT SLOWLY NORTHEAST TOWARD THE REGION TONIGHT BEFORE PASSING TO THE NORTH LATER MONDAY INTO MONDAY NIGHT. NORTHWEST FLOW ALOFT WILL ALLOW UPPER LEVEL DISTURBANCES TO SPILL SOUTHEAST INTO THE AREA ALONG THE BOUNDARY THROUGH TUESDAY RESULTING IN PERIODIC ROUND OF SHOWERS AND THUNDERSTORMS. A WEAK COOL FRONT SHOULD DROP THROUGH THE REGION FROM THE NORTH BY MID WEEK. && .NEAR TERM /THROUGH MONDAY/... AS OF 730 PM EDT SUNDAY... STILL NO CLEAR MODEL CONSENSUS ON TIMING OR INTENSITY OF PRECIPITATION...BUT SO FAR TODAY...ONLY RAIN SHOWERS HAVE IMPACTED THE CWA. A CELL WEST OF TAZEWELL ONGOING CURRENTLY...IS THE FIRST CELL I HAVE SEEN EVEN NEAR OUR CWA YET TO EXHIBIT ANY LIGHTNING. MESO-SCALE MODELS HAVE VARYING DEGREES OF CONVECTION IMPACTING THE AREA OVERNIGHT. THE HRRR BRINGS THE ACTIVITY CURRENTLY IN KENTUCKY INTO OUR REGION IN A DIMINISHED STATE TOWARD MIDNIGHT. THE LOCAL WRF KEEPS ALL SIGNIFICANT ACTIVITY WEST OF I-77...DROPPING THE MOST INTENSE CONVECTION SOUTHWARD THROUGH EASTERN KY/EASTERN TN. NCEP WRF MODELS IN BETWEEN...BUT AGAIN SHOW NOTHING SIGNIFICANT IN OUR CWA TODAY OR TOMORROW. HAVE ADJUSTED POPS SOMEWHAT OVERNIGHT INTO THE EARLY MORNING HOURS TO ACCOUNT FOR BETTER THREAT FOR CONVECTION WEST OF I-77...LESS LEAST OF THE BLUE RIDGE. ONLY MINOR ADJUSTMENTS TO T/TD NEEDED AT THIS TIME. AS OF 355 PM EDT SUNDAY... MODELS OFFERING SEVERAL DIFFERENT SOLUTIONS FOR TONIGHT AND MONDAY...ESPECIALLY LOOKING AT WINDS...LOCATION OF PRECIPITATION AND MAXIMUM TEMPERATURES ON MONDAY. SATELLITE TOTAL PRECIPITABLE WATER PRODUCT AND VERTICAL PROFILERS INDICATED PRECIPITABLE WATER VALUES HAVE RISEN TO AROUND 1.5 INCHES. WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED ON THE EASTERN EDGE OF A OLD MESOSCALE COMPLEX. SOME GUIDANCE SUGGESTS THE CHANCE OF PRECIPITATION WILL EXTEND WELL INTO THE EASTERN COUNTY WARNING AREA TONIGHT. ANOTHER CLUSTER OF SHOWERS AND THUNDERSTORMS WILL DEVELOP UPSTREAM TONIGHT WITH MORE PRECIPITATION IN THE FORECAST AREA MONDAY AFTERNOON. BUT OVERALL INSTABILITY AND SHEAR IS MARGINAL. BELIEVE BEST PROBABILITY FOR PRECIPITATION AND HIGHEST RAINFALL AMOUNTS WILL BE ALONG AND WEST OF I-77 THROUGH MONDAY AFTERNOON. WITH HIGHER SURFACE DEW POINTS BACK IN THE AREA...MINIMUM TEMPERATURES WILL BE MILDER TONIGHT THAN ON SUNDAY MORNING. THE AMOUNT OF CLOUD COVER IN THE MORNING AND PRECIPITATION IN THE AFTERNOON WILL IMPACT THE TEMPERATURES ON MONDAY. STAYED CLOSER TO BIAS CORRECTED MAV GUIDANCE FOR TONIGHT AND ON MONDAY. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 230 PM EDT SUNDAY... WEATHER SCENARIO REMAINS QUITE COMPLICATED WITH TIMING OF FEATURES ACROSS THE AREA WITHIN A VERY MOIST/UNSTABLE ENVIRONMENT WHILE LIMITED VIA WESTERLY WINDS ALOFT AND ONLY WEAK SURFACE FEATURES UNTIL LATE TUESDAY. LATEST SUITE OF SOLUTIONS SUGGEST THAT MAY INIT BETWEEN UPPER WAVES MONDAY EVENING AS A LEAD SHORTWAVE EXITS THE PIEDMONT AHEAD OF PERHAPS ANOTHER UPSTREAM VORT/MCS THAT LOOKS TO DIVE SE TOWARD THE SOUTHERN APPALACHIANS BY EARLY TUESDAY. APPEARS THIS IMPULSE MAY ACT TO ENHANCE CONVERGENCE ALONG THE WESTERN SLOPES MONDAY EVENING WITH SOME OF THIS POSSIBLY JETTING ACROSS THE SW OVERNIGHT ALONG THE RETREATING WARM FRONT. THIS COULD PROVIDE A TIGHT GRADIENT TO POPS WITH LITTLE OUT EAST AFTER ANY EVENING COVERAGE FADES WITH A COUPLE ROUNDS POSSIBLE OUT WEST WHERE FOR NOW WILL KEEP OVERALL LIKELY POPS IN PLACE. STRONG UPPER TROUGH FOR JULY WILL DIG SE OUT OF THE GREAT LAKES TUESDAY BEFORE SLIDING TO NEAR THE DELMARVA ON WEDNESDAY. THIS WILL PUSH THE TRAILING SHORTWAVE TROUGH AXIS SE TOWARD THE REGION LATE IN THE DAY TUESDAY...AIDED BY INCREASING WINDS ALOFT AND HIGH INSTABILITY... PROVIDED CAN GET ENOUGH HEATING THROUGH RESIDUAL DEBRIS CLOUDS...AND ISOLATED SHOWERS ESPCLY WEST. HOWEVER GUIDANCE SHOWS A VERY PRONOUNCED WEST/NW TRAJECTORY JUST ABOVE THE BOUNDARY LAYER WHICH WOULD TEND TO FOCUS MOST BANDED CONVECTION OVER THE WEST AS THE NW FLOW CONVEYOR BELT SHOULD BE ABOUT OVERHEAD BY THEN. LEE TROUGH ALSO QUITE STRONG BY LATER TUESDAY WHICH IN CONJUNCTION WITH A SURFACE LOW FORMING IN RESPONSE TO THE 5H SYSTEM MAY CAUSE A QUICK JUMP TO THE EAST OF THE AREA LATE IN THE DAY. SINCE THIS LOOKS QUITE REALISTIC PENDING TIMING...WILL ADJUST POPS TO HIGHER LIKELYS FAR WEST TUESDAY PER HIGH FORECAST THETA- E/DIVERGENCE ALOFT...AND GO HIGHER CHANCE EAST WITH LEAST COVERAGE BLUE RIDGE GIVEN DOWNSLOPE INTO TUESDAY NIGHT. THIS APPEARS TO BE THE PERIOD FOR MORE WIDESPREAD SEVERE SO KEEPING IN THE HWO PER GOING SPC OUTLOOKS. AREA WILL SPILL UNDER THE COLD POOL ALOFT WITH THE 5H LOW TO THE NE ON WEDNESDAY WITH QUITE A BIT OF SUPPORT ROTATING AROUND THIS FEATURE TO KEEP DECENT LIFT GOING THROUGH LATE WEDNESDAY. THINK MORE OF A NORTHERLY TRAJECTORY SHOULD TEND TO LIMIT SHRA ACROSS THE FAR SOUTH BUT APPEARS COULD SEE MORE WIDESPREAD WEAKER SHRA/ISOLATED TSRA WEDNESDAY BEFORE DRIER AIR ALOFT ADVECTS IN AND ENDS THE SHOWER THREAT DURING THE EVENING. OVERALL PLAN TO KEEP POPS ON THE CHANCE SIDE PENDING LATER RUNS SINCE THE DEGREE OF RESIDUAL MOISTURE RATHER UNCERTAIN FOR NOW. KEPT TEMPS ON THE WARM SIDE OF MOS INTO TUESDAY NIGHT WITH LOW AND EVEN MID 90S POSSIBLE EAST TUESDAY IF CLOUDS/SHRA ARE LESS. SHOULD BE A BIT COOLER UNDER MORE CLOUDS...SHOWERS AND NORTHERLY FLOW WEDNESDAY WITH MOSTLY 80S EXCEPT PERHAPS ONLY SOME 70S FOR HIGHS WEST. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 100 PM EDT SUNDAY... 5H HEIGHTS WILL BUILD EAST ACROSS THE REGION THROUGH MUCH OF THE PERIOD AS THE LARGE UPPER HIGH OVER THE SOUTHERN PLAINS NUDGES EASTWARD INTO NEXT WEEKEND. THIS SHOULD MEAN A MORE DIURNALLY DRIVEN LESS ORGANIZED PATTERN TO CONVECTION AS FOCUS SHIFTS TO MORE OUTFLOW DRIVEN SHRA/TSRA PERHAPS AIDED BY FAINT SHORTWAVE ENERGY PASSING AROUND THE RIDGE IN THE WEST/NW FLOW ALOFT. INITIALLY SHOULD BE IN THE WAKE OF THE FRONT TO THE SOUTH AND THE UPPER SYSTEM TO THE EAST THURSDAY...WITH WEAK HIGH PRESSURE TO THE NORTH BRINGING A PERIOD OF WEAK SUBSIDENCE THURSDAY INTO THURSDAY NIGHT INCLUDING ONLY ISOLATED CONVECTION AT BEST. MOISTURE SHOULD START TO MAKE A SLOW RETURN FRIDAY AND ESPCLY SATURDAY AS THE WEAK FRONT SHIFTS BACK NORTH AND WEAK RETURN FLOW DEVELOPS. THIS LOOKS TO BRING SCATTERED NATURE POPS BACK BY FRIDAY AFTERNOON WITH HIGHER CHANCES SATURDAY UNDER BETTER PWATS. NEXT WEAK UPPER TROUGH AND ITS ASSOCIATED COOL FRONT APPROACHES ON SUNDAY WHILE PRECEDED BY MORE WESTERLY FLOW. THIS SUGGESTS BEST CHANCE POPS WEST/NORTH AND LESS OUT EAST DESPITE DEEP MOISTURE AND GOOD HEATING. A SLIGHTLY COOLER/DRIER PERIOD THURSDAY/THURSDAY NIGHT LOOKS TO REBOUND BACK TO HIGHS OF 85-90 WEST AND LOW/MID 90S EAST BY NEXT WEEKEND UNDER WESTERLY FLOW AND PROGGED 85H TEMPS OF +22-23C. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 720 PM EDT SATURDAY... A PIPE LINE OF SHOWERS WILL CONTINUE TO TRACK OVER THE AREA INTO EARLY MORNING MONDAY. THESE LINES OF SHOWERS ARE ORIENTED FROM NORTHWEST TO THE SOUTHEAST AND ARE NARROW. ONE OF THE MOST SOLID LINES IS FIXED OVER KBKW-KBCB-KMTV. LIGHT SHOWERS WILL REMAIN OVER THIS AREA THIS EVENING. THIS LINE MAY DRIFT NORTH OVERNIGHT...SITTING OVER KLWB-KROA BY MORNING...BUT A TOUGH CALL FOR NOW AS THIS LINE APPEARS STATIONARY. FOR THE MOST PART...WILL CALL FOR LIGHT SHOWERS WEST OF THE BLUE RIDGE AND VICINITY SHOWERS EAST. CEILINGS MAY ALSO LOWER THROUGH THE NIGHT TO MVFR...ESPECIALLY AT KBLF. THIS LOW CONFIDENCE ENVIRONMENT WILL BEST BE HANDLED WITH AMENDMENTS RATHER THAN A VERY DETAILED HOUR BY HOUR SET OF TAFS. EXTENDED AVIATION DISCUSSION... MONDAY AND TUESDAY APPEAR TO OFFER THE BEST CHANCE FOR WIDESPREAD DEEP CONVECTION...SOME OF WHICH COULD BE STRONG TO SEVERE...WITH AN ACTIVE NORTHWEST/BAROCLINIC FLOW IN PLACE ALONG THE NORTHEAST SIDE OF A STRONG SUBTROPICAL RIDGE ANCHORED IN THE SOUTHERN PLAINS. ONE OR MORE CONVECTIVE COMPLEXES APPEAR LIKELY WITHIN THIS TIME FRAME...BUT EXACT PLACEMENT AND TIMING IS NOT POSSIBLE THIS FAR OUT. MORE TYPICAL SUMMERTIME CONDITIONS RETURN FOR THE LATER HALF OF THE WEEK WITH EARLY MORNING FOG/LOW CLOUDS IN THE USUAL SPOTS...KLWB/KBCB/KLYH...AND ISOLATED TO SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. OVERALL...CIGS AND VSBYS SHOULD BE VFR MUCH OF THE TIME PERIOD. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/PM NEAR TERM...AMS/RAB SHORT TERM...JH LONG TERM...JH AVIATION...AMS/PM/RCS
Hazardous weather outlook, Jul 12, 7:55 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 755 PM EDT SUN JUL 12 2015 NCZ001-002-018-019-VAZ007-009-010-012-015-WVZ042-131100- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- MERCER- 755 PM EDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE OVERNIGHT. A FEW COULD BECOME STRONG TO SEVERE...BUT THE MAIN THREAT THROUGH MONDAY MORNING WILL BE LOCALLY HEAVY RAINFALL. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED THROUGH MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE MONDAY THROUGH TUESDAY. THE MAIN CONCERN WILL BE DAMAGING WINDS GUSTS. LARGE HAIL MAY ALSO BE A THREAT WITH THUNDERSTORMS MONDAY AFTERNOON AND EVENING AND AGAIN TUESDAY AFTERNOON AND EVENING. LOCALIZED FLOODING OR FLASH FLOODING WILL ALSO BE POSSIBLE IN AREAS OF HEAVIER RAINFALL AND LOCATIONS WHICH SEE REPEATED THUNDERSTORMS DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-020-VAZ011-013-014-016>020-022>024-032>035-043>047-058- 059-WVZ043-044-507-508-131100- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-GILES-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 755 PM EDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE MONDAY THROUGH TUESDAY. THE MAIN CONCERN WILL BE DAMAGING WINDS GUSTS. LARGE HAIL MAY ALSO BE A THREAT WITH THUNDERSTORMS MONDAY AFTERNOON AND EVENING AND AGAIN TUESDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. AREAS THAT SEE REPEATED THUNDERSTORMS DURING THE PERIOD COULD EXPERIENCE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAB
In the hours before
Special weather statement, Jul 12, 9:45 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
945 PM EDT SUN JUL 12 2015
VAZ018-022-033-043-WVZ043-044-507-508-130245-
HENRY-ROANOKE-CRAIG-FRANKLIN-WESTERN GREENBRIER-EASTERN
GREENBRIER-SUMMERS-MONROE-
945 PM EDT SUN JUL 12 2015
...HEAVY RAINFALL TO IMPACT PARTS OF CRAIG...ROANOKE...FRANKLIN...
NORTHERN HENRY...CITY OF SALEM...CITY OF ROANOKE...NORTHERN CITY OF
MARTINSVILLE...NORTHERN SUMMERS...SOUTHERN AND CENTRAL GREENBRIER
AND NORTHERN MONROE COUNTIES THROUGH 1045 PM EDT...
AT 936 PM EDT...A PERISTENT NORTHWEST TO SOUTHEAST ORIENTED BAND OF
HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS EXTENDED FROM RAINELLE
AND LAWN...TO LEWISBURG...TO SIMMONSVILLE...TO SALEM...TO
MARTINSVILLE...MOVING NORTHEAST AT 25 MPH. REPEATED HEAVY RAINFALL
IS LIKELY AT CERTAIN SPOTS WITHIN THIS AREA...WHICH COULD LEAD TO
LOCALIZED FLOODING.
SOME LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
MARTINSVILLE...
ROCKY MOUNT...
PICKAWAY...
GAP MILLS...
SIMMONSVILLE...
AND LEWISBURG.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS AND THE SALEM
FAIRGROUNDS.
VERY HEAVY RAINFALL IS OCCURRING WITH THESE STORMS WHICH MAY RESULT
IN LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. THE WATER MAY BE TOO GREAT TO PROCEED SAFELY. TURN
AROUND...DONT DROWN.
IF HEAVY RAINFALL CONTINUES ACROSS THESE SAME AREAS...A FLOOD
ADVISORY OR EVEN FLASH FLOOD WARNING MAY BE REQUIRED. STAY TUNED TO
NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR THE LATEST
INFORMATION.
LAT...LON 3772 8026 3766 8028 3746 8003 3741 8007
3698 7961 3677 7966 3677 7967 3666 7993
3678 8004 3695 8018 3695 8016 3708 8011
3734 8026 3732 8044 3748 8051 3745 8061
3782 8094 3787 8075 3807 8080 3813 8063
TIME...MOT...LOC 0140Z 275DEG 20KT 3743 8024
RABSpecial weather statement, Jul 12, 11:06 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1106 PM EDT SUN JUL 12 2015
VAZ018-019-022-023-033-034-WVZ507-508-130400-
ROANOKE-CRAIG-BOTETOURT-BEDFORD-FRANKLIN-ALLEGHANY-WESTERN
GREENBRIER-EASTERN GREENBRIER-
1106 PM EDT SUN JUL 12 2015
...AN AREA OF HEAVY RAINFALL AND ISOLATED THUNDERSTORMS TO IMPACT
EASTERN CRAIG...EASTERN ROANOKE...EASTERN FRANKLIN...CITY OF
ROANOKE...BOTETOURT...CITY OF COVINGTON...WESTERN
ALLEGHANY...BEDFORD AND GREENBRIER COUNTIES THROUGH MIDNIGHT EDT...
AT 1101 PM EDT...A PERISTENT NORTHWEST TO SOUTHEAST ORIENTED BAND OF
HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS EXTENDED FROM
RAINELLE...TO LEWISBURG...TO NEW CASTLE...TO ROANOKE CITY...TO
SNOWVILLE...MOVING NORTHEAST AT 25 MPH. REPEATED HEAVY RAINFALL IS
LIKELY AT CERTAIN SPOTS WITHIN THIS AREA...WHICH COULD LEAD TO
LOCALIZED FLOODING. FLOOD ADVISORIES ARE CURRENTLY IN EFFECT FOR
PARTS OF ROANOKE...CRAIG...AND GREENBRIER COUNTIES.
SOME LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
NEW CASTLE...
ROANOKE...
VINTON...
AND BEDFORD.
THIS INCLUDES THE FOLLOWING LOCATIONS
THE WEST VIRGINIA STATE FAIRGROUNDS...THE SALEM FAIRGROUNDS...THE
NATIONAL D DAY MEMORIAL...AND ROANOKE REGIONAL AIRPORT.
VERY HEAVY RAINFALL IS OCCURRING WITH THESE STORMS WHICH MAY RESULT
IN LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. THE WATER MAY BE TOO GREAT TO PROCEED SAFELY. TURN
AROUND...DONT DROWN.
LAT...LON 3817 8036 3811 8036 3804 8022 3724 7933
3703 7951 3705 7954 3704 7960 3693 7962
3685 7971 3751 8030 3753 8028 3754 8033
3756 8033 3763 8022 3771 8034 3769 8038
3772 8039 3770 8048 3798 8074 3820 8040
TIME...MOT...LOC 0301Z 292DEG 11KT 3754 8015
RABSpecial weather statement, Jul 12, 11:30 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1130 PM EDT SUN JUL 12 2015
VAZ007-010-011-WVZ042-130430-
TAZEWELL-BLAND-GILES-MERCER-
1130 PM EDT SUN JUL 12 2015
...STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT WESTERN
GILES...NORTHEASTERN TAZEWELL...BLAND AND MERCER COUNTIES THROUGH
1230 PM EDT...
AT 1128 PM EDT...STRONG THUNDERSTORMS WERE DEVELOPING ACROSS MUCH OF
MERCER COUNTY FROM WEST OF BLUEFIELD TO PRINCETON AND NORTH TO FLAT
TOP...MOVING EAST-SOUTHEAST AT 25 MPH.
TORRENTIAL RAINFALL IS LIKELY WITH THESE STORMS...WHICH COULD
QUICKLY LEAD TO FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS.
PONDING OF WATER ON ROADWAYS IS LIKELY. IF HEAVY RAINFALL
PERSISTS...A FLOOD OR FLASH FLOOD WARNING MAY BE REQUIRED.
WINDS IN EXCESS OF 30 MPH ARE ALSO POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
BLAND...
PRINCETON...
ATHENS...
AND MATOAKA.
THIS INCLUDES MERCER COUNTY AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3742 8131 3741 8129 3742 8128 3745 8130
3747 8129 3748 8127 3750 8126 3751 8122
3753 8121 3741 8081 3705 8098 3705 8103
3703 8110 3724 8143
TIME...MOT...LOC 0328Z 279DEG 24KT 3727 8113
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:45 PM EDT | Special Weather Statement | RNK | Greenbrier, Monroe | 60 min |
| Jul 12, 10:46 PM EDT | Areal Flood Advisory | RNK | Greenbrier | 119 min |
| Jul 12, 11:06 PM EDT | Special Weather Statement | RNK | Greenbrier | 54 min |
| Jul 12, 11:30 PM EDT | Special Weather Statement | RNK | Mercer | 60 min |
| Jul 13, 3:01 AM EDT | Special Weather Statement | RNK | Greenbrier | 59 min |
| Jul 13, 3:57 AM EDT | Flash Flood Warning | RNK | Greenbrier | 4 hr |
| Jul 13, 3:36 PM EDT | Flash Flood Watch | RNK | Greenbrier, Mercer, Monroe, Summers | 16 hr |
| Jul 13, 5:39 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Summers | 51 min |
| Jul 13, 6:17 PM EDT | Severe Thunderstorm Warning | RNK | Monroe | 58 min |
| Jul 13, 6:25 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Monroe, Summers | 65 min |
Nearby
Flash Flood Warnings in West Virginia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.